MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE WITH LOCKING SCREW SIZE EF 17MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE WITH LOCKING SCREW SIZE EF 17MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during knee arthroplasty that the surgeon attempted to seat an articular surface in the tibial tray; however, the articular surface screw was unable to be screwed in.A second articular surface implant was opened; however, the same issue occurred.Finally, a third articular surface was opened and yet the same issue occurred again.It is unknown how the procedure was completed; however, no adverse events have been reported to date.Attempts have been made; however, no additional information was reported.
 
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign: event occurred in france.The complainant has not yet indicated whether the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during knee arthroplasty that the surgeon attempted to seat an articular surface in the tibial tray; however, the articular surface screw was unable to be screwed in.A second articular surface implant was opened; however, the same issue occurred.Finally, a third articular surface was opened and yet the same issue occurred again.The surgeon decided to use the third articular surface, however, it was unable to be fixed.No adverse events have occurred since the procedure and there is no plan to revise at this time.Attempts have been made; however, no additional information was reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The product was evaluated through manufacturing review; however, the reported event could not be confirmed.The device history records were reviewed and no discrepancies were identified.The surgery was completed without the articular surface screw, which is considered off-label use.The surgical technique states that a secondary locking screw is required for the 17mm and thicker bearing components when used with lps-flex components.Further details on proper assembly are provided within the technique.The technique further states to not use the product for other-than-labeled indications (off-label use).However, a definitive root cause could not be determined for the articular surface not seating with the tibial plate.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ARTICULAR SURFACE WITH LOCKING SCREW SIZE EF 17MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20533868
Report Number0001822565-2024-03394
Device Sequence Number15123715
Product Code JWH
UDI-Device Identifier00889024211971
UDI-Public(01)00889024211971(17)260630(10)64048596
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberN/A
Device Catalogue Number00596404017
Device Lot Number64048596
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer10/24/2024
04/03/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/14/2024
04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight81 KG